MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-BX-3-22
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: per rep - 25apr2024 - the doctor found it difficult to puncture the lesion.They did get it work with difficulty for two passes but used a competitive needle for a third pass.Patient/event info - notes: 4.0 rpn prefix echo 4.1 for all complaints, ask: are images of the device or procedure available? n/a, yes, no -no if the report involves a kink or bend in the needle, where is this located on the device (handle end (proximal end) or patient end (distal end))? n/a, handle end, patient end -n/a were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no -no please specify if yes.If the device was kinked below the sheath extender, was the kink observed before inserting the device into the scope? n/a, yes, no -n/a if the device is a procore needle, is the device damage located at the notch / core trap? n/a, yes, no -n/a if no, please specify where the damage is located: was gaining access to the target site difficult? n/a, yes, no -no was the device used in a tortuous position? n/a, yes, no -no was puncture of the target site difficult? n/a, yes, no -yes please describe the anatomical location of the intended target site (pancreas, stomach, lungs etc.).-pancreas body or tail lesion through stomach wall if the lungs, which lymph node was being targeted? e.G.4r, 11r, 12l etc.-n/a please describe the size of the intended target site.-1.5 cm if not with the device in question, how was the procedure performed and/or finished? -medtronic shark core needle 22 guage was the device damaged in packaging prior to removal? n/a, yes, no -no was the device damaged on removal from packaging? n/a, yes, no -no was force required to remove the device? n/a, yes, no -no did the patient require any additional procedures as a result of this event? n/a, yes, no -no.What intervention (if any) was required? -no was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -n/a were any other defects observed on the device prior to return (e.G.Kinks, bends, breaks etc.)? n/a, yes, no -n/a if yes, please specify what was observed and where on the device it was observed.What is the scope manufacturer and model number that was used? -fujinon linear array eus scope was resistance felt while inserting the device through the scope? n/a, yes, no -no was the scope recently serviced / repaired? n/a, yes, no -no when was the issued with the product noted? on advancement of the sheath/needle or on needle retraction? -when trying to puncture the lesion was the syringe used during the procedure, after the stylet was removed? n/a, yes, no -no was difficulty experienced while retracting the needle? n/a, yes, no -no was it possible to fully retract the needle into the sheath before removing the device from the patient? n/a, yes, no -yes was the endoscope in a flexed or twisted position at any time during the procedure? n/a, yes, no -not much, a little maybe was the stylet partially removed when advancing the needle into the target site? n/a, yes, no -yes how many samples were obtained (passes completed) with this needle? -2 did any section of the device detach inside the patient? n/a, yes, no -no if yes, please specify: was there difficulty locking the sheath (or needle) in place or slipping experienced during use? n/a, yes, no -no was there difficulty in attaching or detaching the device to the accessory channel port on the scope? n/a, yes, no -no when the needle tip was advanced into the target site was the distal scope position adjusted so as to strain or flex the needle? n/a, yes, no -no if an ebus procedure did the needle tip hit the cartilage rings of the trachea? -n/a.
 
Additional Manufacturer Narrative
Pma/510(k) # k230909.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 20 nov 2024 as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)' no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
Pma/510(k) # k230909.Device evaluation: the device evaluation could not be completed as the device was not returned for evaluation.In the additional information provided the customer stated that the device would be returned.Through the investigation it was established that cook medical is currently experiencing issues with fedex and their delivery practices and we have not actually received the packages.If the device will become available in the future, then the file will be updated accordingly.Manufacturing records: prior to distribution, all echo-bx-3-22 devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for echo-bx-3-22 of lot number c2140994 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has previously occurred for this work order.This was with (b)(4).A possible root cause for this complaint was attributed to difficult target site and/or positioning of the device within the scope causing the difficulty of the needle exiting from the sheath and/or the device possibly being held at an angle when trying to advance the needle.This occurrence happened in a different hospital, with a different user and there is no other commonalities between the 2 occurrences.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2140994.Instructions for use and/label: the notes section of the instructions for use, ifu0136 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0136).Image review: an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined from the available information.Since a sample of the complaint device was not available, the investigation was limited, and a root cause cannot be positively identified.A possible root cause could be attributed to difficult target site which could have resulted in advancement difficulties encountered.It was indicated in the complaint description that the ¿the doctor found it difficult to puncture the lesion¿, and in the answers to the standard questions was indicated that the puncture of the target site was difficult.Another possible root cause could be attributed to positioning of the device within the scope causing the difficulty of the needle exiting from the sheath or the device possibly being held at an angle and in a flex/twisted position when trying to advance the needle.From the information provided it is known that 2 samples were obtained with this needle and that there were no other defects observed on the device prior to return.Summary: complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19370086
Report Number3001845648-2024-00230
Device Sequence Number7703727
Product Code FCG
UDI-Device Identifier00827002597464
UDI-Public(01)00827002597464(17)250208(10)C2140994
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Catalogue NumberECHO-BX-3-22
Device Lot NumberC2140994
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/24/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown